Dec 20, 2010
What would one do if he is taking HIV regiment and is realising Nail discoloration. Any possible remedy to this?
Response from Dr. McGowan
If you are on a zidovudine containing treatment (combivir, trizivir, retrovir or the generics) this can be a not uncommon side effect that can be managed consmetically with polish. Alternatively you may discuss a change of regimen with your doctor if that is an option. Another possibility may be a fungal nail infection. This may be treated with terbinafine (if taken as a tablet you must have your liver tests checked periodically). Also, be sure you are taking adequate multivitamins since nail changes can be due to vitamin defeiciency (such as B12 deficiency). If only 1 nail is dark or discolored you should be sure to have your doctor look at it to check for bleeding abnormailty or skin cancer. Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Eye Floaters After Drinking Water Worried I Have HIV
- Painful Red Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Rash After Kissing Cold Sore Worried I Have HIV
- Swollen Glands After Drinking Water Worried I Have HIV
- Vaginal Discharge After Licking Anus Worried I Have HIV
- Can Blood Work Tell If Had Hep B Vaccine?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.